Does Propecia Really Have Side Effects?

Thu 8 Dec 2016

 

I never used Propecia or finasteride in the past. But I am losing my hair and have been over the last couple of years. I read online that Propecia comes with side effects. Is this true?.

PropeciaPropecia (generic name finasteride) is a legitimate hair loss treatment that falls into the category of DHT blocker. It is also the only FDA approved DHT inhibitor on the market. The majority of hair loss patients who use Propecia reduce hair fall and a smaller few may even regrow some hair. Regrettably, like any medication, side effects are a very real, but rare possibility with Propecia. Side effects are typically sexual in nature but other symptoms are possible.

You may also want to be aware of Post-Finasteride Syndrome or PFS. While most individuals who experience side effects return to normal after stopping use of Propecia, a select few have reported persistent and ongoing side effects. This is referred to as Post-Finasteride Syndrome or PFS. There are some who believe that this phenomenon doesn’t even exist and that any ongoing sexual issues a man may be experiencing are a result of some other medical condition rather than Propecia. But enough men have come forward that the FDA required Merck to change the label reporting such possibility.

At the end of the day, you will have to decide whether or not you want to take the risk and use it. You could save your hair and likely be fine. But there is a small possibility of side effects.

Best wishes,

Bill – Managing Publisher of the Hair Transplant Network, the Hair Loss Learning Center and the Hair Loss Forum

Leave a Reply

Your email address will not be published. Required fields are marked *

Posted by: Bill - Managing Publisher on